MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT

ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Model Number 45749
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a mini stick max 4f x 10 cm std.018 ss/tu echo 2.75.During an angiographic procedure, a ministick max was used for access to right femoral artery.It was reported that most of the exterior catheter split into the patient.Doctor [name redacted] was called to perform a cut down and to remove the fragment.The patient was intubated and sent to icu.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Correction: d2a.The customer's reported complaint description of sheath tubing detached was confirmed based on evaluation of the returned complaint sample.The sheath tubing was observed to be detached from the sheath hub and the middle section of sheath tubing was fractured/detached.The mini stick max is a coaxial micro-introducer kit used for initial access into the vasculature.Once the coaxial sheath is in place an 0.035/0.038" procedure (j) guidewire is inserted into the vasculature.Depending on the purpose of the patient procedure the sheath may be upsized (e.G.7f, then 10f, then 14f, etc.) to accommodate larger french size catheters/devices.After inserting the 0.035" guidewire into the coaxial sheath but prior to removal of the coaxial sheath the physician may choose to nick the skin with a scalpel at the insertion site in anticipation of the insertion of the larger sheath device.This technique may cut the coaxial sheath tubing such that the tubing is pulled to failure during removal of the coaxial sheath.If a nick of the skin is required then performing this after the coaxial sheath is removed (i.E.Nick skin with just 0.035" guidewire sticking out of insertion site) would prevent damage to sheath tubing and potential tubing tensile failure.Handling damage during device use is likely root cause for sheath tubing detachment.Scar005098 and the returned sheath/dilator complaint sample was sent to the sheath/dilator supplier/manufacturer (greatbatch) for sample evaluation/root cause determination and dhr review of the reported lots.Scar005098 response states that after evaluation of the complaint sample, no supplier mfg non-conformance was observed, which included dhr review of the reported lots.A dhr review of the packaging/introducer lots revealed no quality related issues or mfg deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/introducer lots for similar sheath/dilator tubing detached issues.Labeling review: directions for use (dfu) that is provided with this device contains the following statements.The failure mode of device determined if device was used in a manner inconsistent with labeling.Intended use/ indications for use: the coaxial micro introducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22942746
Report Number1317056-2025-00207
Device Sequence Number9755402
Product Code DRE
UDI-Device IdentifierH965457490
UDI-PublicH965457490
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45749
Device Lot Number5841413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Patient Weight66 KG
Patient RaceWhite